Lightning, St. Mary
- When
- August 9, 4:00 PM CST
- Where
- St. Mary County, Franklin
- Property damage
- $70,000
- Reported by
- NEWSPAPER
- Coordinates
- 29.635, -91.473 (the zone’s center; the record gives no point)
Lightning struck a house and destroyed 2/3 of it.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Lightning struck a house and destroyed 2/3 of it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 9, 1:44 PM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 244 PM CDT WED AUG 9 2006 .DISCUSSION... MID TO UPPER LEVEL INVERTED TROUGH / LOW CONTINUES TO PUSH WEST ACROSS THE EASTERN GULF OF MEXICO. IT IS ACCENTUATING PRECIPITATION PRODUCTION TO OUR EAST WHERE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE OCCURRING OVER SOUTHEAST LOUISIANA AND THE ADJACENT COASTAL WATERS. THE MID TO UPPER LEVEL TROUGH IS PROGGED TO MOVE INTO THE GULF SOUTH OF SOUTHEAST LOUISIANA AT SUNRISE THURSDAY. IT SHOULD PUSH WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE SOUTHEAST HALF OF THE FORECAST AREA THIS EVENING BEFORE A LACK OF DAYTIME HEATING CAUSES CHANCES OF RAIN TO DIMINISH. THE LOW / TROUGH IS PROGGED TO MOVE INTO THE WESTERN GULF OF MEXICO THURSDAY. IT WILL AID IN PRODUCING DAYTIME SCATTERED SHOWERS AND THUNDERSTORMS ON THAT DAY BUT AS IT MOVES INTO THE WESTERN GULF THURSDAY NIGHT....HIGH PRESSURE IN ITS WAKE WILL LIMIT PRECIPITATION PRODUCTION FRIDAY. UNDER THE INFLUENCE OF HIGH PRESSURE AT THE SURFACE AND ALOFT...ONLY ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. DURING THE EXTENDED PERIOD SUNDAY THROUGH WEDNESDAY...HIGH PRESSURE WILL CONTINUE AND WIDELY SCATTERED TO SCATTERED MAINLY DAYTIME SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. && .AVIATION... MAINLY VFR. && .MARINE... SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD WEST TO EAST ACROSS THE AREA TONIGHT AND THURSDAY AHEAD OF THE UPPER LEVEL TROUGH / LOW. WINDS SHOULD CONTINUE IN THE RANGE OF 5 TO 15 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 93 76 94 / 30 40 20 20 KBPT 76 94 75 94 / 30 40 20 20 KAEX 74 97 76 96 / 20 30 10 20 KLFT 76 94 76 94 / 30 40 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 401 AM CDT WED AUG 9 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-100915- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 401 AM CDT WED AUG 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TEMPERATURES BACK INTO THE MID TO UPPER 90S WITH SCATTERED AFTERNOON THUNDERSTORMS MAINLY ALONG AND SOUTH OF THE I-10 CORRIDOR. STORMS WILL MOVE TO THE WEST TODAY. STORMS TO END AFTER SUNSET. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONTINUED HOT WITH AFTERNOON TEMPERATURES INTO THE 90S THROUGH THE PERIOD. WIDELY SCATTERED AFTERNOON STORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. K. KUYPER
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525374.